MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
QC-2-6-3D |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/07/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that an axium coil failed to detach.The patient was being treated for a posterior communicating artery aneurysm.The max diameter was 5.1mm and the neck diameter was 3.0mm.The devices were prepared according to the instructions for use (ifu). after the qc-2-6-3d coil was implanted into the tumor, it could not be detached.The surgeon had already withdrawn all the detachment wires, but it still could not be detached.And used the twist controller, twisted the delivery rod for a long time, it still could not be detached.The physician tried to detach the coil with the instant detacher 1 time.1 manual attempt at detachment was made with the hypotube.There was no issue with the instant detacher.No symptoms were reported.
Event or Problem Description
Additional information received reported that there were no issues prior to the coil non-detachment.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
The axium implant coil was returned without the introducer sheath.The actuator interface was found to be broken and detached from the coupler tube.The axium implant pushwire was found to be broken at proximal end and damaged (twisted) at ~145.0cm for ~17.5cm from proximal end.The release wire was found to have been pulled back and removed.This is indicative that a manual detachment was attempted at these locations.The coin was found not against the lumen stop with what appeared to be blood underneath the outer jacket.The shield coil was found intact with the implant coil still attached.The implant coil was found stretched and damaged with the polypropylene filament intact.The distal outer jacket was removed, the distal end of axium implant was placed into an ultrasonic cleaner.Once removed from the ultrasonic cleaner, the implant coil detached.Upon further visual analysis the blood residue had also been removed.No other anomalies were observed.Based on the analysis performed, the axium implant coil was confirmed to have non-detachment as the pushwire was returned with the implant coil still attached.However, the implant coil successfully detached manually during cleaning.The likely cause for the non-detachment are the damages (twisted) and kinks found on the pusher, causing the release wire to become stuck.Possible causes for coil and pusher damage are patient vessel tortuosity, device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment as the device was returned without its dispenser coil.Since the instant detacher was not returned, any contributing factors of the instant detacher to the non-detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.